Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 83, NWS Norman, OK

June 9, 19954 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 9, 1995, 8:15 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 9, 1995, 8:15 AM CDT (13:15 UTC)
Expired
Jun 9, 1995, 11:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Canadian County, OK, Kingfisher County, OK, Logan County, OK, Oklahoma County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 091316
FFWOKC
OKC017-073-083-109-091600-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
815 AM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     CANADIAN...KINGFISHER...SOUTHWESTERN LOGAN AND WESTERN
     OKLAHOMA

INCLUDING THE FOLLOWING LOCATIONS
     BETHANY...CALUMET...CASHION...DOVER...EDMOND...EL RENO...
     GUTHRIE...KINGFISHER...LOYAL...NAVINA...NICHOLS HILLS...
     NILES...OKARCHE...OKLAHOMA CITY...OMEGA...PIEDMONT...
     RICHLAND...SEWARD AND YUKON


NUMEROUS ROADWAYS CONTINUE TO BE COVERED WITH WATER ACROSS THE WARNING
AREA.  MANY CREEKS INCLUDING LIGHTNING CREEK...BROCK CREEK...AND
TWIN CREEK...ARE ALMOST AT BANKFUL LEVEL. OBSERVER REPORTS AND RADAR
ESTIMATES INDICATE THAT UP TO 6 INCHES OF RAIN HAS FALLEN OVER
THE AREA...WITH ADDITIONAL AMOUNTS UP TO 2 INCHES EXPECTED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.


LAT...LON 3545  9745 3538  9826 3610  9812 3588  9745

MT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:55 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jun 9, 4:55 AM CDT, 3 hours 20 minutes before
FPUS3 KOKC 090955
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
455 AM CDT FRI JUN 9 1995

NO PCGRIDDS DATA AVBL DUE TO NETWORK PROBS...SO NOT MUCH IN THE WAY
OF FANCY STUFF TO LOOK AT.  ALSO WORKING WITH NEW ICWF...HOPEFULLY
ALL WILL TURN OUT RSNBLY WELL....

MAIN OUTFLOW BNDRY NOW ACRS SRN PT OF OK WL PROB BE FOCUS FOR CNVCTN
THIS AFTN.  HAVE SPLIT PCPN FOR TDA INTO ONGOING/THIS AFTN IN SVRL ZN
GRPS.  THE CRNT PCPN SHOULD DIE OUT BY NOON...THEN NEW CNVCTN WL LKLY
FORM AGAIN THIS AFTN OR EVE.

BLV ETA SFC PROG IS MOST RSNBL OF THE SET WITH ITS SMWHT MORE SLY
POSN OF THE LOW IN ERLY PDS.  XPCT HIGHLY UNSTABLE CONDS THIS
AFTN/EVE...SPCLY IN SW.  CAP WL PROB HOLD IN FAR S AND SW...SO WL GO
ONLY ABT 20 PCT THERE...BUT WL STILL MNTN PSBLTY OF SVR EVRYWHR.
SELS MDT RISK APPEARS RSNBL...AND WL ALSO ADD PSBLTY OF HVY RNFL IN
CNTRL AND N CNTRL OK.  CONSIDERED FF WATCH...BUT AM NOT CERTAIN ENUF
OF THE LOCATION OF HVY RNFL TNGT TO ACTUALLY GO FOR IT.  WL LET DAY
SHIFT RECONSIDER.

MODELS DRAG CDFNT THRU THE FA FRI NGT THRU SAT NGT.  PROXIMITY OF
HIGHLY HUMID CONDS IN LWR ATMOS ARGUES FOR MAINTAINING POPS INTO THE
EXTDD PDS...EVEN THO FNT WL PROB MAKE ITS WAY THRU MOST OF THE FA BY
SAT NGT.  XPCT PCPN IN NWRN OK TO BE MNLY RN SAT NGT AS COOL UPSLOPE
FLOW PERSISTS.

DID NOT GET A CHC TO LOOK AT ANYTHING BYND 48 HRS...SO WL LV EXTDD
PDS APPROX AS THEY WERE.

AM RUNNING W-A-Y BHD...AND OUR COMPUTERS DO NOT SEEM TO CARE.  XPCT
ZFP APPROX 510 AM AND OTHER PRODUCTS TO FOLLOW FAIRLY QUICKLY.

FCSTID = 23 = RS
OKC 86 66 80 62 / 80 60 40 40
HBR 90 65 85 63 / 60 60 30 30
SPS 93 68 86 64 / 20 20 30 30
GAG 78 55 80 53 / 40 40 20 30
PNC 85 68 78 60 / 50 40 20 30
DUA 91 71 85 68 / 20 20 30 40

.OK...NONE.
.TX...NONE.

In the hours before

Special weather statement, Jun 9, 3:10 AM CDT, 5 hours 5 minutes before
OKZ025-090815-

SPECIAL WEATHER STATEMENT...CORRECTED FOR COUNTY CODES
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 AM CDT FRI JUN 9 1995

THE SEVERE THUNDERSTORM WARNING FOR OKLAHOMA COUNTY HAS BnEEN CANCELLED.
THE OVER EASTERN OKLAHOMA COUNTY HAS WEAKENED AND IS NOW BELOW SEVERE
LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAINFALL IS STILL IKELY WITH
THE STORM.

MT
Special weather statement, Jun 9, 3:10 AM CDT, 5 hours 5 minutes before
OKZ039-041-043-046>049-091015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
310 AM CDT FRI JUN 09 1995

THE SOUTHERN PORTION OF TORNADO WATCH NUMBER 591 HAS BEEN CANCELLED.
THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH:

STEPHENS...MURRAY...CARTER...JOHNSTON...COAL...ATOKA AND PUSHMATAHA.
  _
SPEG

T

WTNT71KNHC/WTNT71 KNHC 090850
t
Special weather statement, Jun 9, 3:12 AM CDT, 5 hours 3 minutes before
OKZ025-090815-

SPECIAL WEATHER STATEMENT...CORRECTED FOR TEXT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
305 AM CDT FRI JUN 9 1995

THE SEVERE THUNDERSTORM WARNING FOR OKLAHOMA COUNTY HAS BEEN CANCrELLED.
THE STORM OVER EASTERN OKLAHOMA COUNTY HAS WEAKENED AND IS NOW BELOW
SEVERE LIMITS. HOWEVER GUSTY WINDS AND HEAVY RAINFALL IS STILL LIKELY
WITH THE STORM.

MT
Special weather statement, Jun 9, 3:13 AM CDT, 5 hours 2 minutes before
OKZ039-041-043-046>049-091015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
310 AM CDT FRI JUN 09 1995

THE SOUTHERN PORTION OF TORNADO WATCH NUMBER 591 HAS BEEN CANCELLED.
THE FOxLLOWING COUNTIES HAVE BEEN CLEARED FROM THE TORNADO WATCH:

STEPHENS...MURRAY...CARTER...JOHNSTON...COAL...ATOKA AND PUSHMATAHA.
  _
SPEG
Special weather statement, Jun 9, 6:30 AM CDT, 1 hour 45 minutes before
OKZ004>053-TX083>090-091730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT FRI JUN 09 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS.  THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING WINDS...AND TORNADOES.

THE ATMOSPHERE OVER THE SOUTHERN PLAINS STATES WILL BE VERY UNSTABLE
THROUGH TONIGHT.  IN ADDITION...LOW LEVEL MOISTURE WILL CONTINUE TO BE
FED INTO THE REGION AS SOUTH TO SOUTHEAST WINDS PERSIST ACROSS TEXAS AND
OKLAHOMA.  THESE CONDITIONS WILL FAVOR THE DEVELOPMENT OF STRONG
THUNDERSTORMS THROUGH THE DAY AND INTO TONIGHT.  THE LOCATION OF THE
DEVELOPMENT WILL BE DETERMINED MAINLY BY THE LOCATION OF SURFACE
BOUNDARIES.  AN OUTFLOW BOUNDARY...RESULTING FROM OVERNIGHT STORMS...
LAY ACROSS OKLAHOMA ABOUT 75 MILES NORTH OF THE RED RIVER AT 630 AM.
THIS BOUNDARY WILL MOVE SLOWLY NORTH DURING THE DAY AND WILL PROVIDE ONE
FOCUS FOR STORM DEVELOPMENT.  OUTFLOW FROM DEVELOPING STORMS IN THE
EASTERN TEXAS PANHANDLE AND NORTHWEST OKLAHOMA THIS MORNING WILL LIKELY
PRODUCE ANOTHER BOUNDARY WHERE STORMS WILL BE LIKELY TO DEVELOP.
THE WIND PROFILE...ESPECIALLY IN COMBINATION WITH STRONG INSTABILITY...
WILL FAVOR THE DEVELOPMENT OF SUPERCELLS AND A FEW TORNADOES.

BASED ON THESE FACTORS...IT APPEARS THAT CENTRAL OKLAHOMA WILL HAVE THE
GREATEST RISK OF SEVERE WEATHER TODAY AND TONIGHT.

HEAVY RAINFALL WILL BE LIKELY WITH MANY OF THE STORMS AND RENEWED
FLOODING WILL BE A PROBLEM IN SOME AREAS.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.

RS
Special weather statement, Jun 9, 7:03 AM CDT, 1 hour 12 minutes before
OKZ004>053-TX083>090-091730-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
630 AM CDT FRI JUN 09 1995

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS.  THE PRIMARY THREATS WILL BE LARGE
HAIL...DAMAGING WINDS...AND TORNADOES.

THE ATMOSPHERE OVER THE SOUTHERN PLAINS STATES WILL BE VERY UNSTABLE
THROUGH TONIGHT.  IN ADDITION...LOW LEVEL MOISTURE WILL CONTINUE TO BE
FED INTO THE REGION AS SOUTH TO SOUTHEAST WINDS PERSIST ACROSS TEXAS AND
OKLAHOMA.  THESE CONDITIONS WILL FAVOR THE DEVELOPMENT OF STRONG
THUNDERSTORMS THROUGH THE DAY AND INTO TONIGHT.  THE LOCATION OF THE
DEVELOPMENT WILL BE DETERMINED MAINLY BY THE LOCATION OF SURFACE
BOUNDARIES.  AN OUTFLOW BOUNDARY...RESULTING FROM OVERNIGHT STORMS...
LAY ACROSS OKLAHOMA ABOUT 75 MILES NORTH OF THE RED RIVER AT 630 AM.
THIS BOUNDARY WILL MOVE SLOWLY NORTH DURING THE DAY AND WILL PROVIDE ONE
FOCUS FOR STORM DEVELOPMENT.  OUTFLOW FROM DEVELOPING STORMS IN THE
EASTERN TEXAS PANHANDLE AND NORTHWEST OKLAHOMA THIS MORNING WILL LIKELY
PRODUCE ANOTHER BOUNDARY WHERE STORMS WILL BE LIKELY TO DEVELOP.
THE WIND PROFILE...ESPECIALLY IN COMBINATION WITH STRONG INSTABILITY...
WILL FAVOR THE DEVELOPMENT OF SUPERCELLS AND A FEW TORNADOES.

BASED ON THESE FACTORS...IT APPEARS THAT CENTRAL OKLAHOMA WILL HAVE THE
GREATEST RISK OF SEVERE WEATHER TODAY AND TONIGHT.

HEAVY RAINFALL WILL BE LIKELY WITH MANY OF THE STORMS AND RENEWED
FLOODING WILL BE A PROBLEM IN SOME AREAS.

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.

RS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward58 min
Jun 8, 7:09 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major66 min
Jun 8, 7:43 PM CDTFlash Flood WarningOUNWoods, Woodward6 hr
Jun 8, 7:52 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods68 min
Jun 8, 7:55 PM CDTTornado WarningOUNRoger Mills65 min
Jun 8, 8:07 PM CDTSevere Thunderstorm WarningOUNMajor68 min
Jun 8, 8:13 PM CDTTornado WarningOUNEllis62 min
Jun 8, 8:26 PM CDTFlash Flood WarningOUNAlfalfa6 hr
Jun 8, 8:34 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant41 min
Jun 8, 8:59 PM CDTTornado WarningOUNEllis, Roger Mills61 min
Jun 8, 9:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble63 min
Jun 8, 9:56 PM CDTTornado WarningOUNEllis64 min
Jun 8, 10:00 PM CDTFlash Flood WarningOUNMajor6 hr
Jun 8, 10:35 PM CDTTornado WarningOUNDewey40 min
Jun 8, 10:47 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan43 min
Jun 8, 10:58 PM CDTSevere Thunderstorm WarningOUNEllis62 min
Jun 8, 11:04 PM CDTSevere Thunderstorm WarningOUNWoodward41 min
Jun 8, 11:15 PM CDTSevere Thunderstorm WarningOUNDewey60 min
Jun 8, 11:15 PM CDTSevere Thunderstorm WarningOUNKingfisher45 min
Jun 8, 11:26 PM CDTTornado WarningOUNDewey49 min
Jun 8, 11:43 PM CDTSevere Thunderstorm WarningOUNMajor, Woodward62 min
Jun 8, 11:50 PM CDTSevere Thunderstorm WarningOUNLogan55 min
Jun 8, 11:58 PM CDTSevere Thunderstorm WarningOUNEllis47 min
Jun 9, 12:26 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma49 min
Jun 9, 12:42 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Woodward48 min
Jun 9, 12:46 AM CDTSevere Thunderstorm WarningOUNLogan44 min
Jun 9, 12:55 AM CDTFlash Flood WarningOUNGarfield, Kingfisher, Logan5 hr
Jun 9, 1:29 AM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward46 min
Jun 9, 2:13 AM CDTFlash Flood WarningOUNCanadian, Oklahoma3 hr
Jun 9, 2:13 AM CDTSevere Thunderstorm WarningOUNDewey, Major47 min
Jun 9, 2:21 AM CDTSevere Thunderstorm WarningOUNOklahoma54 min
Jun 9, 3:45 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo45 min
Jun 9, 4:07 AM CDTSevere Thunderstorm WarningOUNCanadian53 min
Jun 9, 4:21 AM CDTSevere Thunderstorm WarningOUNKingfisher39 min
Jun 9, 5:15 AM CDTFlash Flood WarningOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Jun 9, 5:37 AM CDTFlash Flood WarningOUNBlaine113 min
Jun 9, 6:58 AM CDTSevere Thunderstorm WarningOUNLincoln47 min
Jun 9, 9:37 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne68 min
Jun 9, 9:59 AM CDTFlash Flood WarningOUNLogan, Payne2 hr
Jun 9, 12:50 PM CDTSevere Thunderstorm WarningOUNHarmon55 min
Jun 9, 1:05 PM CDTTornado WarningOUNHarmon55 min
Jun 9, 1:32 PM CDTTornado WarningOUNGreer43 min
Jun 9, 1:40 PM CDTSevere Thunderstorm WarningOUNGrant50 min
Jun 9, 2:09 PM CDTTornado WarningOUNGreer51 min
Jun 9, 2:39 PM CDTTornado WarningOUNGreer, Kiowa66 min
Jun 9, 2:56 PM CDTSevere Thunderstorm WarningOUNJackson64 min
Jun 9, 3:06 PM CDTSevere Thunderstorm WarningOUNKay24 min
Jun 9, 3:27 PM CDTTornado WarningOUNKiowa63 min
Jun 9, 3:52 PM CDTTornado WarningOUNCaddo53 min
Jun 9, 4:03 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie42 min
Jun 9, 4:39 PM CDTTornado WarningOUNCaddo41 min
Jun 9, 4:45 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole60 min
Jun 9, 5:25 PM CDTSevere Thunderstorm WarningOUNTillman50 min
Jun 9, 5:38 PM CDTSevere Thunderstorm WarningOUNSeminole52 min
Jun 9, 5:51 PM CDTTornado WarningOUNSeminole24 min
Jun 9, 6:08 PM CDTTornado WarningOUNTillman52 min
Jun 9, 6:15 PM CDTTornado WarningOUNSeminole30 min
Jun 9, 6:55 PM CDTSevere Thunderstorm WarningOUNTillman65 min

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.